All you need to know about TB

TB or tuberculosis (too-ber-kew-low-sis) is an infectious disease (spreads easily from one person to another) usually affecting the lungs (your breathing) or other parts of the body such as the brain, kidneys or joints. If TB spreads to other parts of your body, it can be very serious.


How can I catch TB?
When someone who is sick with TB coughs or sneezes, then the TB germs are sprayed into the air. The germs can stay in the air for a long time. If you breathe some of these germs into your lungs, you will be infected too.

If someone is coughing, turn away and cover your nose and mouth


How do I protect myself from catching TB?
  • If someone is coughing, turn away and cover your nose and mouth.
  • Open the windows in taxis, at home and in the classroom.
  • Take a TB test, especially if you are HIV positive.


What are the signs of TB?
  • a constant cough with thick phlegm (mucus),
  • a high temperature (fever)
  • night sweats,
  • losing weight,
  • and feeling tired all the time.


Can TB be cured?
Yes, TB can be treated and cured with the right medication so it’s really important to take all your TB medication properly. If you stop taking your medication early, before all you pills are finished, you can get even sicker.

Likes
0
Add a Comment/Question
16
You need to be signed in to add a comment or like an article.


SIGN IN


Anonymous 10 November 2017 11:07

Can I infect other people with abdominal TB,cause I am not coughing?

Thank you for your question. We have sent it to an expert and will get back to you within 48 hours with a response.
Anonymous 24 October 2017 10:03

Can I infect other people if I have abdominal tb , cause i'm not coughing.

Thank you for your question. We have sent it to an expert and will get back to you within 48 hours with a response.
Anonymous 9 October 2017 11:51

Please help can abdominal tb ,comes back even after six months treatment, and how can I prevent it not to comes back again?

B-Wise Expert Expert 17 October 2017 08:16

Hi Anonymous. Yes, TB of the abdomen (and any other form of TB) can still come back after it has been treated. What you can do is to take your treatment for the 6 month period exactly as your doctor tells you. This can prevent the TB from reactivating. You can also get TB from other people even after you have completed your TB treatment – this is called re-infection. It is best to visit your nearest clinic so they can do a proper check-up.



Anonymous 26 September 2017 12:26

What is the different between abdominal tb and lungs or any of tb?

B-Wise Expert Expert 28 September 2017 20:39

Dear anonymous. There are different types of TB and they are named depending on where they affect the body. TB of the lungs, for example, is TB that affects the lungs. People usually catch it through inhalation (breathing in the bacteria) and it causes symptoms such as coughing and producing sputum (mucus and spit), weight loss, fever and night sweats.

TB of the abdomen affects the abdomen (stomach) and can cause symptoms such as getting fluid in the abdomen or having abdominal organs (like the liver) enlarge, as well as weight loss, fever and night sweats, vomiting and diarrhoea. It can happen if someone who has TB of the lungs swallows their sputum, or if the TB bacteria infect the lymph nodes in the abdomen.



Anonymous 6 September 2017 13:35

Please help with the answer on my question.

Thank you for your question. We have sent it to an expert and will get back to you within 48 hours with a response.
Anonymous 4 September 2017 13:31

Hi I've finished up my treatment for tb for six months, and I've tested negative now my problem is my feet/toe's are still sore like cold and painful so how long does the medication get out of the body system.

B-Wise Expert Expert 11 September 2017 12:05

Hi Anonymous. Congratulations on completing your TB treatment! The symptoms you described sound like those of ‘peripheral neuropathy’. It is a common symptom of medications used to treat TB, and in some cases HIV. Peripheral neuropathy can also result from use of other medication and chronic diseases. If you haven’t been tested for HIV, make sure you get tested soon and know your status. If it’s a side effect of medication, it usually goes away after some time – but either way, there are medications that can help with your symptoms. It is important to consult with a health care worker to be sure of the reason for the neuropathy, so that you can get the right treatment.  



Anonymous 18 August 2017 09:15

I tested hiv positive in last 7weeks. I'm in therapy and now. My blood results can negative for kidney and for tbs also negative. But I have terrible back pain as if is kidney. What must I do. Still nauseous every morning hope is side effects of therapy but till when cos I'm on therapy for 6weeks now. Help please

B-Wise Expert Expert 19 August 2017 14:05

Hi anonymous, Well done for getting tested and starting therapy! You are doing what is best for your health! It can take a few weeks for your body to get used to the medications and it is quite normal to have a few side effects in the beginning. These usually go away with time, so don't stop taking the medicines. If the side effects are getting worse or still worrying you, it is best just to go back to the clinic so that they can make sure there is nothing else that is causing these and they can give you something to help settle the pain. Looking for a clinic near you? No worries! You can find and rate a clinic near you on B-Wise here: http://ow.ly/VuKr30ewGLo 



Anonymous 14 August 2017 13:32

Iam still waiting for my response from you guys I need a help

Anonymous 14 August 2017 13:31

Iam still waiting for my response from you guys I need a help

Anonymous 14 August 2017 13:31

Iam still waiting for my response from you guys I need a help

Anonymous 11 August 2017 10:17

Hi I've been taking medication for tb for the past six months, now my question is what kind of drinks (alcohol) is perfect for my health after tested negative results.

B-Wise Expert Expert 14 August 2017 21:07

Hi Anonymous, well done for taking your medication! Taking TB treatment doesn’t affect which alcohol you can or can’t drink once you’ve finished with treatment. But for any person, alcohol should be used in a safe environment and in moderation (a maximum of 1 drink per day for women and 2 drinks a day for men), with at least two alcohol-free days per week.